MAUDE Adverse Event Report: SIRTEX MEDICAL, INC. SIR-SPHERES MICROSPHERES; Y90 RESIN MICROSPHERES

SIRTEX MEDICAL, INC. SIR-SPHERES MICROSPHERES; Y90 RESIN MICROSPHERES
Model Number SIR-Y002
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The treating physician stated the patient received only 41% of the prescribed activity due to stasis.The proctor at the case believed this to be inaccurate.This mdr is being filed out of an abundance of caution should an under dose had occurred which has the potential to cause or contribute the serious injury of the untreated tumor leading to tumor progression.The batch record review found the device to be manufactured in accordance with the approved specifications.The following is a technical assessment of the post-administration exposure-rate measurements associated with the february 20 sir-spheres y-90 procedure conducted by sirtex's radiation safety manager: the february 20 measurements identified that the pre- and post-administration exposure-rate readings were collected under non-standardized conditions, including differences in detector type, measurement geometry, shielding, and lack of documented background correction.For y-90, bremsstrahlung radiation fields are highly dependent on measurement geometry and instrumentation.As a result, exposure-rate readings obtained under differing conditions cannot be reliably converted to activity or used for quantitative residual determination.Variability of this nature is well-documented and does not indicate a device-related issue.To provide a more reliable assessment, subsequent measurements obtained on february 23 using a shielded configuration and controlled geometry consistent with published methodologies (lopez, et.Al., 90y sir-spheres activity measurement with siros, j.Nucl.Med.Technol.2024) were reviewed.These measurements support that only a minimal amount of residual activity remained in the delivery system following the procedure.When considered alongside the immediate post-procedure patient exposure-rate measurements, which are consistent with expected findings following successful y-90 administration, the totality of available data supports that the prescribed activity was delivered as intended.There is no evidence to suggest a device malfunction, product quality issue, or use error related to the sir-spheres y-90 device.The observed variability in exposure-rate measurements is attributable to non-standardized measurement conditions rather than actual retained activity.This assessment supports the proctor's clinical determination that the dose was successfully administered.Sirtex medical affairs has stated based on the available clinical, procedural, and technical information, there is no evidence to support that a clinically meaningful underdose occurred or that the device malfunctioned.The reported ~41% delivered activity is derived from non-standardized post-procedure exposure measurements, which are inherently unreliable for quantitative assessment of y-90 activity due to variability in geometry, detector type, and shielding conditions.Subsequent controlled assessments and overall procedural context support that the intended dose was delivered.There were no reported adverse clinical consequences, and no device deficiency or use error has been identified.From a medical and safety standpoint, this event is best characterized as a measurement/interpretation artifact rather than a true dosing issue, with no impact on patient safety and no causal relationship to the device.
 
Event or Problem Description
The physician called stasis and only 41% of prescribed activity delivered that was determined using post radiation measurements by the nuc med tech.The proctor at the case does not believe this is not accurate and believes the patient got the full dose.

Brand Name
SIR-SPHERES MICROSPHERES
Common Device Name
Y90 RESIN MICROSPHERES
Manufacturer (Section D)
SIRTEX MEDICAL, INC.
300 unicorn park dr.
fl. 2
woburn MA 01801
Manufacturer Contact
melissa sanchez
300 unicorn park drive
fl. 2
woburn, MA 01801
MDR Report Key24675016
Report Number9710358-2026-00008
Device Sequence Number21369701
Product Code NAW
UDI-Device Identifier00850014612146
UDI-Public(01)00850014612146(17)260222(11)260222(10)UB038
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P990065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2026
Device Model NumberSIR-Y002
Device Lot NumberUB038
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2026
Initial Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown